Alert archive / Texas / River Flood Warnings in 2018

River Flood Warning 51, NWS Austin/San Antonio, TX

September 22, 2018Bexar County, Texas

NWS Austin/San Antonio, TX issued this river flood warning at Sep 22, 2018, 6:21 AM CDT for Bexar County, Texas. It took effect at Sep 22, 2018, 10:30 AM CDT. It was in force for 4 hr.

The area

The outline as issued.

The facts

Issued
Sep 22, 2018, 6:21 AM CDT (11:21 UTC)
In effect from
Sep 22, 2018, 10:30 AM CDT
Expired
Sep 22, 2018, 2:51 PM CDT
In force
4 hr
Issued by
NWS Austin/San Antonio, TX
Area
Storm-based polygon
Flood severity
Minor

County Bexar County, TX

The radar

The Austin/San Antonio radar (KEWX), 66 km from the middle of the area, began a volume at 11:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Leon Creek at I-35S near San Antonio (LKST2). The gauge peaked at 14.96 ft at Sep 22, 2018, 7:00 PM CDT.

actionminormoderate5101509/2209/23
Action stage
13 ft
Minor stage
15 ft
Moderate stage
16 ft
Major stage
20 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 08181480, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

418 
WGUS44 KEWX 221121
FLWEWX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Austin/San Antonio TX
621 AM CDT Sat Sep 22 2018

...The National Weather Service in Austin/San Antonio has issued 
 a flood warning for the... 

  Leon Creek 
  
PRECAUTIONARY/PREPAREDNESS ACTIONS...

All persons with interests along the river should monitor 
the latest forecasts, and be prepared to take necessary 
precautions to protect life and property. 
 
River stage forecasts are based on observed rainfall along with 
predicted rain for the next 12 hours. If actual rainfall varies 
from forecast values, forecast river stages will vary. 
 
Do not drive automobiles through flooded areas. Remember, 18 inches 
of water or less can carry away most vehicles, including trucks. 
 
If you see flood waters or come upon a flooded roadway, remember 
to turn around and do not drown. 
 
For the latest river stages and forecasts visit our web page at 
www.weather.gov/ewx.

&&

TXC029-230510-
/O.NEW.KEWX.FL.W.0051.180922T1530Z-180923T0510Z/
/LKST2.1.ER.180922T1530Z.180922T1800Z.180922T2310Z.NO/
621 AM CDT Sat Sep 22 2018

 The National Weather Service in Austin/San Antonio has issued a 

* Flood Warning for 
  the Leon Creek At I-35.
* from this morning to late tonight...or until the warning is cancelled.
* At 6:15 AM Saturday the stage was 3.9 feet.
* Flood stage is 15.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by late this morning and continue to rise to
  near 15.6 feet by this afternoon. The river will fall below flood stage by this
  evening.
* Impact...At 16.0 feet...Mobile homes upstream in Camargo Park near the San 
  Antonio Missions ball park are threatened. Numerous secondary and primary 
  roads and bridges flood above Kelly USA to below I-35. Flow approaches horse 
  barns and homes below Kelly USA.

&&


Below are the latest river stages and forecasts:


                    BF  FLD  Observed            Forecast 7AM
Location           STG  STG    STG    DAY TIME   Sat   Sun   Mon   Tue   Wed
  I-35              13   15    3.9   Sat  6 AM  10.3   8.5   3.1   2.9   2.8


&&

LAT...LON 2946 9869 2950 9867 2942 9856 2926 9847
      2926 9856 2941 9864             

$$
2 follow-up statements
072 
WGUS84 KEWX 221444
FLSEWX
Flood Statement
National Weather Service Austin/San Antonio TX
944 AM CDT Sat Sep 22 2018

...The flood warning continues for the following rivers in Texas...

  Leon Creek At I-35 Affecting Bexar County
  
PRECAUTIONARY/PREPAREDNESS ACTIONS...

All persons with interests along the river should monitor 
the latest forecasts, and be prepared to take necessary 
precautions to protect life and property. 

River stage forecasts are based on observed rainfall along with 
predicted rain for the next 12 hours. If actual rainfall varies 
from forecast values, forecast river stages will vary. 

Do not drive automobiles through flooded areas. Remember, 18 inches 
of water or less can carry away most vehicles, including trucks. 

If you see flood waters or come upon a flooded roadway, remember 
to turn around and do not drown. 

For the latest river stages and forecasts visit our web page at 
www.weather.gov/ewx.

&&

TXC029-230630-
/O.EXT.KEWX.FL.W.0051.180922T1748Z-180923T0630Z/
/LKST2.1.ER.180922T1748Z.180922T2000Z.180923T0030Z.NO/
944 AM CDT Sat Sep 22 2018

 The flood warning continues for
  the Leon Creek At I-35.
* At  9:15 AM Saturday the stage was 5.4 feet.
* Flood stage is 15.0 feet.
* Minor flooding is forecast.
* Forecast...rise above flood stage by this afternoon and continue to rise to 
  near 15.5 feet by late this afternoon. The river will fall below flood stage 
  by this evening.
* Impact...At 16.0 feet...Mobile homes upstream in Camargo Park near the San 
  Antonio Missions ball park are threatened. Numerous secondary and primary 
  roads and bridges flood above Kelly USA to below I-35. Flow approaches horse 
  barns and homes below Kelly USA.

&& 

Below are the latest river stages and forecasts:
                    BF  FLD  Observed            Forecast 7AM
Location           STG  STG    STG    Day Time   Sun   Mon   Tue   Wed   Thu
 I-35               13   15    5.4   Sat 09 AM   9.2   4.6   3.5   3.2   3.0


&&

LAT...LON 2946 9869 2950 9867 2942 9856 2926 9847
      2926 9856 2941 9864             

$$
799 
WGUS84 KEWX 221951
FLSEWX
Flood Statement
National Weather Service Austin/San Antonio TX
251 PM CDT Sat Sep 22 2018

...The flood warning is cancelled for the following rivers in Texas...

  Leon Creek At I-35 Affecting Bexar County
  
PRECAUTIONARY/PREPAREDNESS ACTIONS...

All persons with interests along the river should monitor 
the latest forecasts, and be prepared to take necessary 
precautions to protect life and property. 

River stage forecasts are based on observed rainfall along with 
predicted rain for the next 12 hours. If actual rainfall varies 
from forecast values, forecast river stages will vary. 

Do not drive automobiles through flooded areas. Remember, 18 inches 
of water or less can carry away most vehicles, including trucks. 

If you see flood waters or come upon a flooded roadway, remember 
to turn around and do not drown. 

For the latest river stages and forecasts visit our web page at 
www.weather.gov/ewx.

&&

TXC029-222021-
/O.CAN.KEWX.FL.W.0051.000000T0000Z-180923T0630Z/
/LKST2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
251 PM CDT Sat Sep 22 2018

The flood warning is cancelled for
  the Leon Creek At I-35.
* At  2:31 PM Saturday the stage was 7.8 feet.
* Flood stage is 15.0 feet.
* Forecast...The river will crest below flood stage at 14.1 feet tonight.
* Impact...At 15.0 feet...Moderate lowland flooding reaches secondary and 
  primary roads and low bridges above Kelly USA to below I-35. Flow approaches 
  mobile homes at Camargo Park near the Missions Baseball Park.

&& 

Below are the latest river stages and forecasts:
                    BF  FLD  Observed            Forecast 7AM
Location           STG  STG    STG    Day Time   Sun   Mon   Tue   Wed   Thu
 I-35               13   15    7.8   Sat  3 PM   8.9   6.8   5.3   4.5   4.0


&&

LAT...LON 2946 9869 2950 9867 2942 9856 2926 9847
      2926 9856 2941 9864             

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this river flood warning went out at Sep 22, 4:00 AM CDT, 2 hours 21 minutes earlier.

Area forecast discussion, Sep 22, 4:00 AM CDT, 2 hours 21 minutes before
Area Forecast Discussion
National Weather Service Austin/San Antonio TX
400 AM CDT Sat Sep 22 2018

.SHORT TERM (Today through Sunday)...
Cold front encountering a tropically moist airmass with PWs of 2 to
2.5 inches has generated an eastward moving band of showers and
thunderstorms with embedded heavy rains. The band is moving out of
the Hill Country into the I-35 corridor. Have cancelled the Flash
Flood Watch for most of the Hill Country and all of the Edwards
Plateau where rains have ended. Have maintained the far southeastern
Hill Country and added Bexar and Comal counties where the heaviest
rains are ongoing. The band will move east of the I-35 corridor by
sunrise to near the Coastal Plains by midday. Have shifted the POPs
and heavy rain accordingly. Expect the heaviest rains to shift east
of our area during the afternoon. A mid level low will move into
South Central Texas tonight and may cause the front to drift back
northwest a little. A moist airmass lingers east of these features
and have low POPs mainly east of I-35 tonight into Sunday and added
the Hill Country on Sunday in proximity to the mid level low.

&&

.LONG TERM (Sunday Night through Friday)...
The mid level low lingers early next week while the front dissipates.
The deepest moisture remains across eastern areas keeping low POPs
there. The mid level low fills and dissipates underneath a broad
upper level trough mid to late week. Deeper moisture spreads to most
areas with low POPs returning to most areas. There is a potential of
a front drifting into Central Texas which could enhance rainfall.

&&

.PRELIMINARY POINT TEMPS/POPS...
Austin Camp Mabry              81  68  84  69  88 /  30  20  20  10  20
Austin Bergstrom Intl Airport  82  68  84  69  88 /  30  20  20  10  20
New Braunfels Muni Airport     83  68  85  68  89 /  30  10  20  10  20
Burnet Muni Airport            77  65  80  67  85 /  10  20  20  10  20
Del Rio Intl Airport           81  67  85  67  88 /  10  -   -   -   -
Georgetown Muni Airport        80  67  82  68  87 /  50  30  20  20  20
Hondo Muni Airport             83  67  85  68  88 /  10  10  10  -   10
San Marcos Muni Airport        82  67  84  68  88 /  30  10  20  10  20
La Grange - Fayette Regional   85  69  86  71  89 /  80  30  30  20  20
San Antonio Intl Airport       82  67  85  68  87 /  20  10  10  -   10
Stinson Muni Airport           84  69  86  69  88 /  30  10  10  -   10

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
Flash Flood Watch until 1 PM CDT this afternoon for Bandera-Bexar-
Blanco-Comal-Kendall-Medina.

&&

Mesoscale/Aviation...Runyen
Synoptic/Grids...04
Hazardous weather outlook, Sep 22, 5:10 AM CDT, 1 hour 11 minutes before
Hazardous Weather Outlook
National Weather Service Austin/San Antonio TX
510 AM CDT Sat Sep 22 2018

TXZ171>173-183>194-202>209-217>225-228-231015-
Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera-
Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde-
Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala-
Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit-
510 AM CDT Sat Sep 22 2018

This Hazardous Weather Outlook is for South-Central Texas..

.DAY ONE...Today And Tonight.

Showers and thunderstorms will produce locally heavy rains mainly
this morning. These rains will cause flash flooding and river
flooding.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

While spotter activation is not anticipated, any reports of heavy
rainfall or flooding are appreciated.

In the hours before

Local storm report, Sep 22, 2:28 AM CDT, 3 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
228 AM CDT SAT SEP 22 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0226 AM     FLASH FLOOD      3 WSW BERTRAM           30.72N 98.10W
09/22/2018                   BURNET             TX   LAW ENFORCEMENT

            THE BURNET COUNTY SHERIFFS OFFICE REPORT
            SEVERAL LOW WATER CROSSINGS FLOODED ALONG
            COUNTY ROAD 330 IN SOUTHEAST BURNET COUNTY.

&&

PAY
Special weather statement, Sep 22, 3:28 AM CDT, 2 hours 53 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
328 AM CDT SAT SEP 22 2018

TXZ204-205-220-220900-
Bexar TX-Atascosa TX-Medina TX-
328 AM CDT SAT SEP 22 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MEDINA...
NORTHWESTERN ATASCOSA AND SOUTHWESTERN BEXAR COUNTIES UNTIL 400 AM
CDT...

At 328 AM CDT, Doppler radar was tracking a strong thunderstorm over
Natalia, or near Devine, moving east at 35 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Devine, Lytle, Somerset, Natalia, Lacoste, Pearson, Noonan, Von Ormy
and Macdona.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2909 9893 2926 9902 2939 9873 2919 9862
TIME...MOT...LOC 0828Z 249DEG 28KT 2920 9890

RUNYEN
Local storm report, Sep 22, 3:32 AM CDT, 2 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
332 AM CDT SAT SEP 22 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0331 AM     FLASH FLOOD      2 NE LAKEHILLS          29.61N 98.93W
09/22/2018                   BANDERA            TX   LAW ENFORCEMENT

            LAW ENFORCEMENT INDICATED THAT PARK ROAD 37
            WAS CLOSED DUE TO HIGH WATER IN A FEW
            LOCATIONS.

&&

PAY
Local storm report, Sep 22, 4:18 AM CDT, 2 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
418 AM CDT SAT SEP 22 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0415 AM     FLASH FLOOD      1 W CROSS MOUNTAIN      29.65N 98.68W
09/22/2018                   BEXAR              TX   COUNTY OFFICIAL

            THERE ARE MULTIPLE ROADS CLOSED ON THE
            WESTERN AND NORTHWESTERN SIDE OF BEXAR
            COUNTY DUE TO HEAVY RAIN AND WATER OVER THE
            ROAD.

&&

PAY
Local storm report, Sep 22, 4:31 AM CDT, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
431 AM CDT SAT SEP 22 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 AM     FLASH FLOOD      HONDO                   29.35N 99.14W
09/22/2018                   MEDINA             TX   LAW ENFORCEMENT

            LAW ENFORCEMENT INDICATES THAT SEVERAL
            COUNTY ROADS ARE FLOODED ON THE SOUTHERN
            HALF OF THE COUNTY.

&&

PAY
Local storm report, Sep 22, 5:31 AM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
531 AM CDT SAT SEP 22 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0529 AM     FLASH FLOOD      2 N TERRELL HILLS       29.51N 98.44W
09/22/2018                   BEXAR              TX   COUNTY OFFICIAL

            THERE ARE SEVERAL LOW WATER CROSSINGS
            FLOODED AND CLOSED FROM THE NORTH-CENTRAL TO
            NORTHWEST SIDE OF BEXAR COUNTY.

&&

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 21, 7:04 PM CDTSpecial Weather StatementEWXLee41 min
Sep 21, 9:39 PM CDTSpecial Weather StatementEWXLee51 min
Sep 21, 10:04 PM CDTAreal Flood AdvisoryEWXLee116 min
Sep 21, 10:50 PM CDTAreal Flood AdvisoryEWXLee, Travis, Williamson3 hr
Sep 21, 11:24 PM CDTSpecial Weather StatementEWXWilliamson51 min
Sep 21, 11:37 PM CDTFlash Flood WarningEWXWilliamson5 hr
Sep 22, 12:00 AM CDTAreal Flood AdvisoryEWXBandera, Kendall, Kerr3 hr
Sep 22, 12:28 AM CDTFlash Flood WarningEWXBandera3 hr
Sep 22, 1:01 AM CDTFlash Flood WarningEWXBurnet, Travis, Williamson6 hr
Sep 22, 1:29 AM CDTAreal Flood AdvisoryEWXUvalde3 hr
Sep 22, 1:41 AM CDTAreal Flood AdvisoryEWXMedina3 hr
Sep 22, 1:53 AM CDTSpecial Weather StatementEWXWilliamson37 min
Sep 22, 2:14 AM CDTFlash Flood WarningEWXBandera, Medina3 hr
Sep 22, 2:45 AM CDTRiver Flood WarningEWXWilliamson11 hr
Sep 22, 3:02 AM CDTFlash Flood WarningEWXBexar3 hr
Sep 22, 3:12 AM CDTFlash Flood WarningEWXMedina3 hr
Sep 22, 3:28 AM CDTSpecial Weather StatementEWXMedina32 min
Sep 22, 4:05 AM CDTAreal Flood AdvisoryEWXAtascosa, Frio3 hr
Sep 22, 4:24 AM CDTFlash Flood WarningEWXBexar3 hr
Sep 22, 4:28 AM CDTFlash Flood WarningEWXWilliamson2 hr
Sep 22, 4:33 AM CDTAreal Flood AdvisoryEWXComal, Hays3 hr
Sep 22, 5:11 AM CDTRiver Flood WarningEWXBandera4 hr
Sep 22, 5:22 AM CDTAreal Flood AdvisoryEWXTravis, Williamson113 min
Sep 22, 6:04 AM CDTFlash Flood WarningEWXTravis, Williamson3 hr
Sep 22, 6:37 AM CDTAreal Flood AdvisoryEWXBandera, Bexar, Medina113 min
Sep 22, 8:48 AM CDTRiver Flood WarningEWXBexar36 hr
Sep 22, 8:48 AM CDTRiver Flood WarningEWXMedina26 hr
Sep 22, 8:48 AM CDTRiver Flood WarningEWXBexar55 hr
Sep 22, 9:05 AM CDTRiver Flood WarningEWXFrio3 days
Sep 22, 9:16 AM CDTAreal Flood AdvisoryEWXWilliamson3 hr
Sep 22, 2:30 PM CDTRiver Flood WarningEWXVal Verde22 hr
Sep 22, 2:35 PM CDTRiver Flood WarningEWXBexar, Wilson24 hr
Sep 22, 6:59 PM CDTRiver Flood WarningEWXVal Verde22 hr

Nearby

River Flood Warnings in Texas, 2018Every river flood warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.